Alert archive / Colorado / Flash Flood Warnings in 2012
Flash Flood Warning 15, NWS Grand Junction, CO
NWS Grand Junction, CO issued this flash flood warning at Jul 31, 2012, 6:37 PM MDT for Delta County, Mesa County, Montrose County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2012, 6:37 PM MDT (00:37 UTC)
- Expired
- Jul 31, 2012, 9:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Grand Junction, CO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Delta County, CO, Mesa County, CO, Montrose County, CO
The radar
The Grand Junction radar (KGJX), 32 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 0.6 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4016 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
230
WGUS55 KGJT 010037
FFWGJT
COC029-077-085-010330-
/O.NEW.KGJT.FF.W.0015.120801T0037Z-120801T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
637 PM MDT TUE JUL 31 2012
THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL MONTROSE COUNTY IN WEST CENTRAL COLORADO...
SOUTH CENTRAL MESA COUNTY IN WEST CENTRAL COLORADO...
SOUTHWESTERN DELTA COUNTY IN WEST CENTRAL COLORADO...
* UNTIL 930 PM MDT
* AT 636 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
UNCOMPAHGRE PLATEAU FROM SOUTH OF GLADE PARK SOUTH TO ESCALANTE
FORKS. DOPPLER RADAR ESTIMATES AREAS OF OVER TWO INCHES HAVE FALLEN
ON THE NORTHEAST SIDE OF THE UNCOMPAHGRE PLATEAU.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS OF NORTH
CENTRAL MONTROSE...SOUTH CENTRAL MESA AND SOUTHWESTERN DELTA
COUNTIES.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
LADDER CREEK...BIG AND LITTLE DOMINGUEZ CREEK...WHITEWATER
CREEK...EAST CREEK...ROSE CREEK...NORTH ESCALANTE CREEK.
&&
LAT...LON 3904 10849 3892 10844 3883 10833 3871 10810
3845 10862 3897 10877
$$
JOE2 follow-up statements
701
WGUS75 KGJT 010147
FFSGJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
747 PM MDT TUE JUL 31 2012
COC029-077-085-010330-
/O.CON.KGJT.FF.W.0015.000000T0000Z-120801T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTROSE CO-DELTA CO-MESA CO-
747 PM MDT TUE JUL 31 2012
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL MESA...
SOUTHWESTERN DELTA AND NORTH CENTRAL MONTROSE COUNTIES UNTIL 930 PM
MDT...
AT 744 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE DIMINISHING ACROSS THE WARNED AREA. DOPPLER RADAR
ESTIMATED THAT OVER 2 INCHES OF RAINFALL OCCURRED IN THE HIGHER
ELEVATIONS OF THE UNCOMPAHGRE PLATEAU. THIS WATER IS LIKELY STILL
WORKING ITS WAY DOWN TO THE GUNNISON RIVER.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS OF NORTH CENTRAL
MONTROSE...SOUTH CENTRAL MESA AND SOUTHWESTERN DELTA COUNTIES...
INCLUDING THE TOWN OF ESCALANTE FORKS.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...LADDER
CREEK...BIG AND LITTLE DOMINGUEZ CREEK...WHITEWATER CREEK...EAST
CREEK...ROSE CREEK...NORTH ESCALANTE CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3904 10849 3892 10844 3883 10833 3871 10810
3845 10862 3897 10877
$$
JOE606
WGUS75 KGJT 010325
FFSGJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
925 PM MDT TUE JUL 31 2012
COC029-077-085-010340-
/O.EXP.KGJT.FF.W.0015.000000T0000Z-120801T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTROSE CO-DELTA CO-MESA CO-
925 PM MDT TUE JUL 31 2012
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTH CENTRAL
MESA...SOUTHWESTERN DELTA AND NORTH CENTRAL MONTROSE COUNTIES WILL BE
ALLOWED TO EXPIRE AT 930 PM MDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3904 10849 3892 10844 3883 10833 3871 10810
3845 10862 3897 10877
$$
JOEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 6:09 PM MDT, 28 minutes earlier.
Area forecast discussion, Jul 31, 6:09 PM MDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 609 PM MDT TUE JUL 31 2012 .UPDATE... ISSUED AT 609 PM MDT TUE JUL 31 2012 NOT CONFIDENT THAT SHOWERS AND THUNDERSTORMS WILL TAKE A DOWNTURN AFTER SUNSET. MOISTURE FROM SIGNIFICANT CONVECTIVE ACTIVITY OVER NRN ARIZONA WILL BE STREAMING INTO OUR FORECAST HOUR FOR THE NEXT SEVERAL HOURS AND PERHAPS LONGER. MOST LIKELY THERE IS AN EMBEDDED SHORT WAVE OR MESOSCALE CONVECTIVE VORTEX THAT SHOOTS NORTHWARD INTO OUR FORECAST AREA...AND IF SO WILL BE MOVING ACROSS OUR FORECAST AREA WEDNESDAY MORNING. WILL WATCH TRENDS AND RAPID REFRESH MODEL AND UPDATE TUESDAY MORNING FORECAST IF NEEDED. IN THE SHORTER TERM...PULSE STORMS HAVE EVOLVED INTO HEAVY RAINERS. ISSUED A FLASH FLOOD WARNING NEAR MONUMENT CANYON SOUTH AND OF COURSE THIS STORM PULSED WEAKER BUT ADDITIONAL PULSE STORMS WITH STORM TOP DIVERGENCE HAS BEEN DEVELOPING OVER THE UNCOMPAHGRE PLATEAU. WITH MOISTURE TRANSPORT INTO SOUTHEAST UTAH FROM ARIZONA...MORE HEAVY RAINERS FOR THE SRN HALF OF THE FORECAST AREA IS EXPECTED. FOR NORTHWEST COLORADO CORNER...THIS AREA HAS BE VOID OF CONVECTIVE ACTIVITY THIS AFTERNOON. THIS MAY CHANGE AS THE TREND HAS BEEN FOR INCREASED MOISTURE...ESPECIALLY WEDNESDAY MORNING TIME FRAME. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 258 PM MDT TUE JUL 31 2012 CLOUDS AND COOLING ASSOCIATED WITH THE SHORTWAVE WHICH SWEPT FROM THE GRAND VALLEY EASTWARD UP THE I-70 CORRIDOR APPEARED TO HAVE INHIBITED AFTERNOON CONVECTION ACROSS THE NORTHERN MOUNTAINS EARLY THIS AFTERNOON. MEANWHILE...DEEP TROPICAL MOISTURE ENTRENCHED ACROSS THE REGION HAD BEGUN FUELING AFTERNOON THUNDERSTORMS OVER THE MOUNTAINS OF EASTERN UTAH AND SOUTHERN COLORADO. AS TEMPERATURES CONTINUE TO RISE DURING THE AFTERNOON...THUNDERSTORMS WILL INCREASE IN INTENSITY AND COVERAGE. ONLY CHANGE MADE TO THE GOING FORECAST WAS TO INCREASE POPS OVER SOUTHEAST UTAH WHERE AN UNDIAGNOSED SHORTWAVE MOVING OUT OF WESTERN NEW MEXICO SHOULD IMPACT THE REGION DURING THE LATE AFTERNOON AND EARLY EVENING. EXPECT THE USUAL DOWNTURN IN MOIST CONVECTION AFTER SUNSET. MODELS CONTINUE TO STRUGGLE WITH SUBTLE DETAILS IN THIS PATTERN SO WILL HOLD ONTO LOW END POPS THROUGH THE NIGHT AND INTO WEDNESDAY MORNING. WEDNESDAY AFTERNOON AND EVENING LOOKING VERY SIMILAR TO TODAY/S WEATHER SO CONTINUED WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS WITH SCATTERED STORMS MOVING OVER THE VALLEYS FROM LATE AFTERNOON INTO THE EARLY EVENING. LATE WEDNESDAY NIGHT...BOTH GFS AND NAM INDICATED AREA OF SHEAR VORTICITY WHICH HAS BEEN QUASI-STATIONARY OVER UTAH FOR THE PAST SEVERAL DAYS WILL BE DRIVEN ACROSS THE CWFA IN RESPONSE TO A DEEPENING TROUGH OVER THE PACIFIC NORTHWEST. THIS FEATURE SHOULD SUSTAIN NOCTURNAL SHOWERS AND EMBEDDED THUNDERSTORMS BUT MODEL QPF OUTPUT WAS MIXED WITH GFS WETTER THAN THE NAM. CONSEQUENTLY... CONTINUED WITH LOWER END POPS. PERSISTENT NEAR NORMAL LOW FORECAST TONIGHT AND WEDNESDAY NIGHT SEEMED REASONABLE AND MADE FEW CHANGES. MODELS INDICATED SLIGHTLY COOLER TEMPERATURES WEDNESDAY AFTERNOON THOUGH DIFFICULT TO ASSESS WHY THIS SHOULD BE. THEREFORE...HEDGED BETWEEN GUIDANCE AND PERSISTENCE FOR WEDNESDAY/S HIGHS ACROSS THE REGION. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 258 PM MDT TUE JUL 31 2012 THE AIR MASS WILL BEGIN TO DRY FROM THE NORTH ON THURSDAY. THIS HAPPENS AS THE WEST TEXAS HIGH SHIFTS WEST AND FLATTENS IN RESPONSE TO A PACIFIC TROUGH DROPPING ACROSS THE NORTHERN ROCKIES FROM THE NORTHWEST. A WESTERLY FLOW WILL KEEP CONDITIONS RELATIVELY DRY THROUGH FRIDAY AT LEAST AS COMPARED TO THE LAST COUPLE WEEKS OF JULY. SOME MOISTURE WILL LINGER OVER THE SOUTH AS A GOOD MOISTURE GRADIENT DEVELOPS FROM SOUTH TO NORTH WITH THE BETTER WESTERLIES STAYING OVER THE NORTHERN HALF. THEREFORE CONVECTION WILL CONTINUE TO DEVELOP EACH DAY OVER THE SOUTH...ESPECIALLY OVER THE SAN JUANS...BUT COVERAGE WILL NOT BE AS EXTENSIVE AS WE HAVE SEEN LATELY. BY THE WEEKEND THE HIGH CENTER AGAIN SHIFTS BACK TO THE EAST...WITH THE FLOW TAKING ON A MORE SOUTH TO SOUTHWEST DIRECTION. THIS WILL BE MORE FAVORABLE FOR A RETURN OF THE MONSOONAL MOISTURE...WHICH WILL GRADUALLY SPREAD NORTHWARD. HOWEVER MODELS KEEP PRECIPITABLE WATER VALUES UNDER AN INCH THROUGH THE PERIOD. DO EXPECT TO SEE A SLOW INCREASE IN POPS...BUT STORM COVERAGE WILL LIKELY REMAIN BELOW THE LAST FEW DAYS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 609 PM MDT TUE JUL 31 2012 ALL TAF SITES AND AIRFIELDS FOR THE SRN HALF OF THE FORECAST AREA ARE PRONE TO THUNDERSTORMS WITH HEAVY SHOWERS. LIMITED VIS 3-5SM +TSRA WITH HEAVY RAIN SHOWERS WITH SMALL HAIL. GENERAL TREND OF DIMINISHING CONVECTIVE ACTIVITY AFTER 05Z TONIGHT...BUT EXPECT 20 PERCENT AREAL COVERAGE AFTER 05Z. THUNDERSTORM ACTIVITY WILL BE INCEASING AFTER 14Z WEDNESDAY MORNING WITH THE THREAT PERSISTING FOR MUCH OF THE DAY. HEAVY RAIN SHOWERS...GUSTY OUTFLOW WINDS TO 35 KTS AND LIMITED VIS WILL OCCUR WITH PASSING STORMS. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...NONE. UT...NONE. && UPDATE...PF SHORT TERM...NL LONG TERM...EH AVIATION...PF
Hazardous weather outlook, Jul 31, 5:47 AM MDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 547 AM MDT TUE JUL 31 2012 COZ001>014-017>023-UTZ022>025-027>029-011200- LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS- UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS- EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT- LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES- 547 AM MDT TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT MONSOONAL FLOW WILL KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST TODAY. SLOW MOVING STORMS AND AMPLE PRECIPITATION MAY CAUSE SOME LOCALIZED FLOODING UNDER THE STRONGER STORMS. SOME ISOLATED CONVECTION MAY ALSO CONTINUE OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND STORMS WILL CONTINUE THROUGH THURSDAY WITH A DOWNTURN FRIDAY AND BEYOND AS WESTERLY FLOW LIMITS THE AMOUNT OF MOISTURE ENTERING COLORADO AND UTAH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jul 31, 3:25 PM MDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
325 PM MDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM DEBRIS FLOW 8 W TELLURIDE 37.94N 107.96W
07/31/2012 SAN MIGUEL CO DEPT OF HIGHWAYS
CO 145 CLOSED FROM MM70 TO MM74 DUE TO MUDSLIDE
&&
EVENT NUMBER GJT1200472
TGJTLocal storm report, Jul 31, 3:45 PM MDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
345 PM MDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM DEBRIS FLOW 3 W TELLURIDE 37.94N 107.87W
07/31/2012 SAN MIGUEL CO DEPT OF HIGHWAYS
CO 145 CLOSED FROM MM70 TO MM74 DUE TO MUDSLIDE
&&
CORRECTED LOCATION
EVENT NUMBER GJT1200472
TGJTSpecial weather statement, Jul 31, 4:19 PM MDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND JUNCTION CO 419 PM MDT TUE JUL 31 2012 COZ021-312300- FOUR CORNERS/UPPER DOLORES RIVER CO- 419 PM MDT TUE JUL 31 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MONTEZUMA COUNTY UNTIL 500 PM MDT... AT 415 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CORTEZ...OR 40 MILES WEST OF DURANGO... MOVING NORTH AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... CORTEZ AROUND 420 PM MDT. ARRIOLA AND LEBANON AROUND 445 PM MDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 3747 10882 3754 10852 3724 10844 3719 10867 DP
Special weather statement, Jul 31, 5:10 PM MDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND JUNCTION CO 510 PM MDT TUE JUL 31 2012 COZ006-017-010000- GRAND VALLEY CO-UNCOMPAHGRE PLATEAU/DALLAS DIVIDE CO- 510 PM MDT TUE JUL 31 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MESA COUNTY UNTIL 600 PM MDT... AT 507 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF GRAND JUNCTION...MOVING NORTH AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN...WITH UP TO AN INCH PER HOUR RATE...AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... GRAND JUNCTION AROUND 525 PM MDT. ORCHARD MESA AROUND 530 PM MDT. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 3908 10870 3903 10851 3884 10858 3888 10880 DP
Special weather statement, Jul 31, 5:25 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
525 PM MDT TUE JUL 31 2012
COZ021-010015-
FOUR CORNERS/UPPER DOLORES RIVER CO-
525 PM MDT TUE JUL 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MONTEZUMA COUNTY UNTIL
615 PM MDT...
AT 520 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 19 MILES SOUTH OF CORTEZ...OR 37 MILES SOUTHWEST
OF DURANGO...MOVING NORTH AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
MESA VERDE NATL PA AROUND 600 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3700 10860 3732 10859 3729 10828 3703 10836
3699 10838 3699 10849
DPLocal storm report, Jul 31, 6:00 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
600 PM MDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM HEAVY RAIN 5 SE GLADE PARK 38.95N 108.66W
07/31/2012 M0.97 INCH MESA CO NWS EMPLOYEE
VERY HEAVY RAIN BRIEFLY
&&
EVENT NUMBER GJT1200473
TGJTThe office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:03 PM MDT | Areal Flood Advisory | GJT | Montezuma | 3 hr |
| Jul 31, 6:04 PM MDT | Areal Flood Advisory | GJT | La Plata | 86 min |
| Jul 31, 6:31 PM MDT | Areal Flood Warning | GJT | Delta, Mesa, Montrose | 4 min |
| Aug 1, 12:30 PM MDT | Areal Flood Advisory | GJT | Garfield, Mesa, Pitkin | 3 hr |
Nearby
Flash Flood Warnings in Colorado, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.